Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 154, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 14, 2012, 6:29 PM CDT for 4 counties in Texas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 14, 2012, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:40 PM CDT | HAIL 1.75 | 10 E Hartley, TX | |
| Jun 14, 6:54 PM CDT | HAIL 1 | 11 Wnw Four Way, TX | |
| Jun 14, 6:57 PM CDT | HAIL 1.25 | 8 Sw Dumas, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2681 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS54 KAMA 142329
SVRAMA
TXC111-205-341-421-150030-
/O.NEW.KAMA.SV.W.0154.120614T2329Z-120615T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS
EASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS
MOORE COUNTY IN THE PANHANDLE OF TEXAS
SOUTHWESTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 730 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING
PONG SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF CACTUS TO 6 MILES SOUTHWEST OF DUMAS TO MASTERSON...OR ALONG A
LINE EXTENDING FROM 14 MILES WEST OF DUMAS TO 6 MILES SOUTHWEST OF
DUMAS TO 15 MILES SOUTH OF DUMAS...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MASTERSON...
LAKE MEREDITH...
FOUR WAY...
DUMAS...
SUNRAY...
CACTUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3616 10191 3586 10170 3563 10165 3563 10219
3602 10244
TIME...MOT...LOC 2329Z 270DEG 29KT 3593 10217 3580 10201
3564 10195
$$
KB2 follow-up statements
758
WWUS54 KAMA 150005
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
705 PM CDT THU JUN 14 2012
TXC111-205-341-421-150030-
/O.CON.KAMA.SV.W.0154.000000T0000Z-120615T0030Z/
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
705 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHWESTERN SHERMAN...MOORE...EASTERN HARTLEY AND EXTREME
SOUTHEASTERN DALLAM COUNTIES...
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF CACTUS TO
DUMAS TO FOUR WAY...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF DUMAS TO DUMAS TO 12 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 30
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
MEREDITH AND SUNRAY.
THIS STORM PRODUCED HALF DOLLAR SIZE HAIL 8 MILES SOUTHWEST OF DUMAS
AT 657 PM CDT.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3616 10191 3586 10170 3563 10165 3563 10219
3602 10244
TIME...MOT...LOC 0004Z 237DEG 41KT 3607 10216 3590 10194
3571 10189
$$
KB374
WWUS54 KAMA 150029
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT THU JUN 14 2012
TXC111-205-341-421-150039-
/O.EXP.KAMA.SV.W.0154.000000T0000Z-120615T0030Z/
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
729 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERMAN...
MOORE...EASTERN HARTLEY AND EXTREME SOUTHEASTERN DALLAM COUNTIES WILL
EXPIRE AT 730 PM CDT...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED TO BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3616 10191 3586 10170 3563 10165 3563 10219
3602 10244
TIME...MOT...LOC 0029Z 237DEG 41KT 3623 10186 3605 10164
3586 10159
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:10 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 14, 6:10 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT THU JUN 14 2012 .AVIATION... UPPER TROUGH WILL SLOWLY MOVE ACROSS THE PANHANDLES THIS EVENING PRODUCING CONVECTION AT ALL THREE TAF SITES THROUGH ABOUT 06Z FRIDAY. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THE CONVECTION...WITH MVFR CONDITIONS IN AND NEAR THE CONVECTION. IFR TO MVFR CONDITIONS WILL BE POSSIBLE AT THE GUYMON TAF SITE BETWEEN 10Z AND 16Z FRIDAY AS A COLD FRONT PUSHES THROUGH AND BRINGS SOME LOW CLOUDS BEHIND THE FRONT TO THE OKLAHOMA PANHANDLE. WINDS WILL BE PRIMARILY SOUTH AND SOUTHEAST 10 TO 20 KNOTS WITH SOME HIGHER GUSTS...HOWEVER WINDS WILL BECOME NORTHWESTERLY TO NORTHEASTERLY BEHIND THE FRONT AT BOTH THE DALHART AND GUYMON TAF SITES THROUGH THE MORNING AND EARLY AFTERNOON HOURS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 450 PM CDT THU JUN 14 2012/ DISCUSSION... OF PRIMARY CONCERN THIS EVENING...AS OF 4 PM THUNDERSTORMS HAD BEGUN TO DEVELOP ALONG A COLD FRONT NEAR THE WESTERN OKLAHOMA PANHANDLE...AND ALSO ALONG A DRYLINE IN THE WESTERN TEXAS PANHANDLE. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AND SPREAD EAST THROUGH TONIGHT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE PANHANDLES. SOME OF THESE THUNDERSTORMS WILL BE STRONG TO SEVERE. FRIDAY THROUGH SATURDAY...MOSTLY ZONAL FLOW ACROSS THE US WILL BEGIN TO DESTABILIZE...WITH AN UPPER LEVEL LOW CUTTING OFF OVER THE DESERT SOUTHWEST AND RETROGRADING OVER THE PACIFIC. WARM TEMPERATURES AND A SLIGHT CHANCE FOR THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES. A COLD FRONT SHOULD EDGE INTO THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES SATURDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN TO THAT AREA. SUNDAY THROUGH WEDNESDAY...THE COLD FRONT WILL PULL NORTHWARD DURING THE DAY ON SUNDAY...AS LEE SIDE CYCLOGENESIS STRENGTHENS. CONTINUED TO KEEP MAX TEMPS ABOVE GUIDANCE INTO EARLY NEXT WEEK AS SOUTHERLY WINDS AND A BUILDING UPPER LEVEL RIDGE ALLOW FOR TEMPERATURES TO REACH INTO THE UPPER 90S AND LOWER 100S. NO MENTIONABLE POPS AT THIS TIME. WEDNESDAY NIGHT INTO FRIDAY...A DEVELOPING SURFACE LOW PRESSURE SYSTEM IN THE LEE OF THE ROCKIES SHOULD PULL A COLD FRONT INTO AT LEAST THE FAR NORTHWEST PANHANDLES WEDNESDAY NIGHT. MODELS DISAGREE SLIGHTLY AS TO HOW STRONG THIS FRONT WILL BE...SO DECIDED TO GO WITH THE STRONGER GFS. DID NOT INTRODUCE POPS AT THIS TIME AS CONFIDENCE IS LOW...THOUGH SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE FRONT IF IT STALLS ACROSS THE AREA ON THURSDAY. NF FIRE WEATHER... DESPITE RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT ACROSS WESTERN PORTIONS OF THE PANHANDLES DURING THE AFTERNOONS THROUGH TUESDAY...20 FOOT WIND SPEEDS SHOULD BE LESS THAN 15 MPH DURING THE AFTERNOONS. ALSO...RECENT AND EXPECTED RAINFALL HAS KEPT FUEL MOISTURE HIGHER AND FIRE DANGER RATINGS AT LOW TO MODERATE ACROSS THE PANHANDLES. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
Hazardous weather outlook, Jun 14, 4:02 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT THU JUN 14 2012 OKZ001>003-TXZ001>020-150915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 402 PM CDT THU JUN 14 2012 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND SATURDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN DURING THIS PERIOD MAY ALSO CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. LIMITED SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND SATURDAY ACROSS THE PANHANDLES. NF
In the hours before
Special weather statement, Jun 14, 4:53 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 453 PM CDT THU JUN 14 2012 TXZ016-017-142245- DEAF SMITH TX-RANDALL TX- 453 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR RANDALL AND DEAF SMITH COUNTIES. AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES EAST OF HEREFORD...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KB
Local storm report, Jun 14, 5:07 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
507 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 E HEREFORD 34.82N 102.38W
06/14/2012 M1.00 INCH DEAF SMITH TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1200528
FENNERLocal storm report, Jun 14, 5:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 E HEREFORD 34.82N 102.38W
06/14/2012 M1.25 INCH DEAF SMITH TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1200529
FENNERLocal storm report, Jun 14, 6:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 NNE UMBARGER 34.99N 102.08W
06/14/2012 M0.88 INCH RANDALL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200530
FENNERLocal storm report, Jun 14, 6:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 3 E WILDORADO 35.22N 102.19W
06/14/2012 E1.00 INCH OLDHAM TX STORM CHASER
&&
EVENT NUMBER AMA1200531
FENNERSpecial weather statement, Jun 14, 6:17 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 617 PM CDT THU JUN 14 2012 TXZ006-007-142345- HARTLEY TX-MOORE TX- 617 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR MOORE AND HARTLEY COUNTIES. AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF HARTLEY TO 9 MILES SOUTHWEST OF DUMAS TO FOUR WAY... OR ALONG A LINE EXTENDING FROM 18 MILES WEST OF DUMAS TO 9 MILES SOUTHWEST OF DUMAS TO 13 MILES SOUTH OF DUMAS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:02 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 58 min |
| Jun 14, 5:33 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 57 min |
| Jun 14, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.